MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS
Model Number 8607300
Medical Device Problem Codes Gas Output Problem (1266); Incorrect Interpretation of Signal (1543); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still on-going.The results will be provided with a follow-up report.
 
Event or Problem Description
It was reported that the device alarmed ¿ventilator failure¿ on a patient during pressure control.Patient could be ventilated manually by anaesthetist inside mri scanner.No injury reported.
 
Additional Manufacturer Narrative
The analysis was performed based on the submitted information including the electronic log file of the device.The reported ventilator failure could be confirmed by means of the log.The entries indicate that on the event date, november 1st 2024, (registered under pr(b)(4) the membrane vacuum pressure that is required to keep the ventilator diaphragm in place was too low.Also, an entry was found informing that the membrane vacuum pressure exceeded the maximum value for automatic ventilation.The fabius has reacted to the detected situation as specified- automatic ventilation was stopped and a corresponding alarm was posted.In this case fresh gas delivery (incl.Agent) remains available and the patient can be ventilated using the manual breathing bag.Additonally, an entry was found indicating that a combination of a fresh gas deficit with an improperly opening auxiliary air intake valve has caused a ventilator failure.During downward movement of the piston, the device detected that a negative pressure has been built-up to a certain level which is an indication for a fresh gas deficit.Such fresh gas deficit can be caused by an unsuitable fresh gas setting and-or leakages in the patient circuit.The log entries do not allow for a more detailed analysis regarding the exact root cause.The fabius is designed to open an auxiliary air intake valve on top of the ventilator to compensate the fresh gas deficit with ambient air.According to the log, the compensation did not happen as expected indicating that the movement of the auxiliary air intake valve was restricted.The negative pressure further increased and the fabius finally reacted as specified by temporarily stopping the piston movement and generating a ventilator failure alarm.In such case ventilation will resume automatically once the pressure is within the accepted range.It is unknown why the device was put back into operation after the first event without any measures.The second event took place november 29th 2024, registered under pr(b)(4).The same two log entries of a too high and too low membrane vacuum pressure were found for this date.After the second event draeger was informed.A service technician went on site and was able to duplicate the issue.In consequence, the auxiliary air valve was replaced, the vacuum pump got calibrated and the ventilator lid + upper and lower diaphragm got replaced.The device was tested and was returned to use.On january 7th 2025 a service technician performed an ipml which did not pass.Entries have been found that the airway pressure (paw) has gone very negative, that the ventilator cylinder pressure dropped below -15 mbar and that the measured airway pressure is more than +10mbar above the pmax limit, adjusted by the user.Based on these findings the paw sensor and ventilator pressure sensor on the pcb have been replaced.Afterwards, the iplm has successfully passed.Additionally, the device underwent three long test runs in different ventilation modes without showing any deviation from specification.It can be concluded that at any time the device has reacted as specified by posting corresponding alarm to inform the user about the situation.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.
 
Event or Problem Description

Brand Name
FABIUS MRI
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21109143
Report Number9611500-2025-00018
Device Sequence Number8760568
Product Code BSZ
UDI-Device Identifier04048675041498
UDI-Public(01)04048675041498(11)181016(93)8607300-45
Combination Product (Y/N)N
PMA/510(K) Number
K072884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8607300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown